Alert archive / Louisiana / Tornado Warnings in 2009
Tornado Warning 90, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Oct 29, 2009, 6:48 PM CDT for Claiborne Parish, Union Parish, Louisiana; Union County, Arkansas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 29, 2009, 6:48 PM CDT (23:48 UTC)
- Expired
- Oct 29, 2009, 7:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Union County, AR, Claiborne Parish, LA, Union Parish, LA
The radar
The Shreveport radar (KSHV), 133 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 29, 1:14 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 387 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 453 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 350 m²/s²
- 0-3 km storm-relative helicity
- 422 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KSHV 292348
TORSHV
ARC139-LAC027-111-300030-
/O.NEW.KSHV.TO.W.0090.091029T2348Z-091030T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
648 PM CDT THU OCT 29 2009
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN UNION PARISH IN NORTH CENTRAL LOUISIANA...
NORTHERN CLAIBORNE PARISH IN NORTHWEST LOUISIANA...
UNION COUNTY IN SOUTH CENTRAL ARKANSAS...
THIS INCLUDES THE CITIES OF...SMACKOVER...NORPHLET...JUNCTION
CITY...EL DORADO...
* UNTIL 730 PM CDT
* AT 647 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 17 MILES
SOUTHWEST OF JUNCTION CITY...OR 9 MILES NORTHEAST OF HOMER...MOVING
NORTHEAST AT 50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WESSON...MOUNT HOLLY...LISBON...URBANA...LAWSON AND CALION...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE
STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO
DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...
MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM
WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING
FOR SOUTHWESTERN ARKANSAS AND NORTHWESTERN LOUISIANA AND NORTHEASTERN
TEXAS.
&&
LAT...LON 3325 9223 3276 9293 3286 9312 3302 9307
3302 9298 3331 9297 3338 9295 3339 9277
3331 9244 3328 9242 3329 9238
TIME...MOT...LOC 2348Z 206DEG 45KT 3291 9297
$$
PARKER1 follow-up statement
000
WWUS54 KSHV 300008
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
708 PM CDT THU OCT 29 2009
ARC139-300030-
/O.CON.KSHV.TO.W.0090.000000T0000Z-091030T0030Z/
UNION AR-
708 PM CDT THU OCT 29 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR UNION
COUNTY...
AT 706 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A TORNADO. THIS TORNADO WAS LOCATED NEAR THREE CREEKS...OR 9
MILES NORTHWEST OF JUNCTION CITY...MOVING NORTHEAST AT 50 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CALEDONIA...LOCKHART...WESSON...CATESVILLE...MARYSVILLE...NEWELL...
CAIRO...MOUNT HOLLY...HILLSBORO...LISBON...EL DORADO...URBANA...
LAWSON...SMACKOVER...PIGEON HILL...NORPHLET...KENOVA AND CALION
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE
STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO
DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...
MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM
WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING
FOR SOUTHWESTERN ARKANSAS AND NORTHWESTERN LOUISIANA AND NORTHEASTERN
TEXAS.
&&
LAT...LON 3301 9257 3302 9307 3302 9298 3331 9297
3338 9295 3339 9277 3331 9245 3328 9242
3329 9238 3325 9223
TIME...MOT...LOC 0008Z 206DEG 43KT 3310 9285
$$
PARKERWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Oct 29, 6:09 PM CDT, 39 minutes earlier.
Area forecast discussion, Oct 29, 6:09 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
609 PM CDT THU OCT 29 2009
.DISCUSSION...
TORNADO WATCH IN EFFECT UNTIL 6 PM FOR SE OK AND PORTIONS OF NE
TX...HAS EXPIRED./VII/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 58 60 47 69 47 / 100 80 40 10 10
MLU 64 65 48 65 47 / 100 100 60 30 10
DEQ 57 58 42 64 43 / 100 60 20 10 10
TXK 57 60 45 64 48 / 100 80 40 10 10
ELD 58 60 45 64 43 / 100 80 40 10 10
TYR 55 58 45 68 49 / 100 60 20 10 10
GGG 57 59 44 68 45 / 100 80 40 10 10
LFK 59 63 45 71 46 / 100 80 40 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARZ050-059-070.
FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070>073.
LA...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: LAZ001-002-010-011-017-018.
FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR THE FOLLOWING
ZONES: LAZ001>006-010>014-017>022.
OK...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: OKZ077.
FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR THE FOLLOWING
ZONES: OKZ077.
TX...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.
FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&Hazardous weather outlook, Oct 29, 11:56 AM CDT, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1156 AM CDT THU OCT 29 2009 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-301700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1156 AM CDT THU OCT 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN UPPER LEVEL DISTURBANCE...COMBINED WITH A SLOW MOVING SURFACE COLD FRONT AND RICH LOW LEVEL MOISTURE...WILL PROVIDE FOR WIDESPREAD SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL...DAMAGING WINDS...AND ISOLATED TORNADOES. FLOODING WILL BE A SIGNIFICANT CONCERN WITH RAINFALL TOTALS AVERAGING AROUND 3 TO 6 INCHES AREAWIDE...INCLUDING ISOLATED AMOUNTS OF UP TO 7 INCHES POSSIBLE THROUGH FRIDAY. THE MOST LIKELY LOCATING FOR THE HIGHEST RAINGALL TOTALS WIL BE ACROSS NORTHWEST LOUISIANA. ALTHOUGH THERE WILL BE A POTENTIAL FOR BOTH SEVERE WEATHER AND FLOODING THIS AFTERNOON AND OVERNIGHT...THE MAIN TORNADIC THREAT WITH BE WITH THE PREFRONTAL STORMS THIS AFTERNOON...ESPECIALLY ACROSS NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA...IN ASSOCIATION WITH STORMS THAT ARE CURRENTLY STILL DEVELOPING. THE MAIN THREAT FOR SIGNIFICANT FLOODING WILL BE TONIGHT...AS WELL AS POSSIBLE STRONG TO DAMAGING STRAIGHT LINE WINDS ASSOCIATED WITH A SLOW MOVING SQUALL LINE ENTERING NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA DURING THE EVENING FROM THE WEST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... HEAVY RAIN WILL LINGER INTO MUCH OF THE DAY FRIDAY...WITH A CONTINUED FLOODING THREAT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS WILL LIKELY BE REQUIRED THIS AFTERNOON AND EVENING. LOCAL FLOODING ALSO POSSIBLE THIS AFTERNOON...BECOMING MORE LIKELY AREAWIDE TONIGHT AND FRIDAY. EMERGENCY MANAGERS NEED TO PREPARE FOR POSSIBLE SIGNIFICANT FLOODING. VII
In the hours before
Local storm report, Oct 29, 5:34 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
534 PM CDT THU OCT 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FLASH FLOOD 5 SE MARSHALL 32.48N 94.29W
10/29/2009 HARRISON TX LAW ENFORCEMENT
HIGH WATER OVER FM 31 SOUTHEAST OF MARSHALL.
&&
15Local storm report, Oct 29, 5:58 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
558 PM CDT THU OCT 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM FLASH FLOOD LUFKIN 31.33N 94.73W
10/29/2009 ANGELINA TX BROADCAST MEDIA
KNIGHT AVE AND WHIPPERWILL DR ARE CLOSED DUE TO HIGH
WATER.
&&
15Local storm report, Oct 29, 6:01 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
601 PM CDT THU OCT 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM TORNADO MAGNOLIA 33.27N 93.24W
10/29/2009 COLUMBIA AR EMERGENCY MNGR
TREES DOWNED IN SE PART OF CITY NEAR COUNTY ROAD 11
0537 PM TORNADO MAGNOLIA 33.27N 93.24W
10/29/2009 COLUMBIA AR EMERGENCY MNGR
TREE DOWNED ON NURSING HOME...MOBILE HOME PARK SUSTAINED
DAMAGE WITH A PERSON TRAPPED...IN NE PART OF CITY
&&
12Local storm report, Oct 29, 6:20 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
620 PM CDT THU OCT 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FLASH FLOOD LUFKIN 31.33N 94.73W
10/29/2009 ANGELINA TX TRAINED SPOTTER
WATER OVER US 59 LOOP
&&
KSTELLMALocal storm report, Oct 29, 6:22 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
622 PM CDT THU OCT 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG LUFKIN 31.33N 94.73W
10/29/2009 ANGELINA TX TRAINED SPOTTER
TREES DOWNED ON HWY 94 AND US 59
&&
KSTELLMALocal storm report, Oct 29, 6:43 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
643 PM CDT THU OCT 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM FLASH FLOOD CULLEN 32.97N 93.45W
10/29/2009 WEBSTER LA TRAINED SPOTTER
4-5 ROADS CLOSED DUE TO HIGH WATER IN CULLEN.
&&
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 3:41 AM CDT | Lake Wind Advisory | SHV | Bossier, Caddo, De Soto, Natchitoches, Red River, Sabine | 15 hr |
| Oct 29, 10:01 AM CDT | River Flood Warning | SHV | Caldwell, Grant, LaSalle, Winn | 11 days |
| Oct 29, 10:22 AM CDT | River Flood Warning | SHV | Lincoln, Ouachita, Union | 7 days |
| Oct 29, 1:16 PM CDT | Tornado Warning | SHV | Bienville, Red River | 29 min |
| Oct 29, 1:19 PM CDT | Severe Thunderstorm Warning | SHV | Lincoln, Union | 26 min |
| Oct 29, 1:22 PM CDT | Tornado Warning | SHV | Lincoln, Union | 23 min |
| Oct 29, 1:33 PM CDT | Tornado Warning | SHV | Lincoln, Union | 27 min |
| Oct 29, 1:55 PM CDT | Tornado Warning | SHV | Union | 35 min |
| Oct 29, 3:16 PM CDT | Tornado Warning | SHV | Bossier, Caddo | 44 min |
| Oct 29, 3:54 PM CDT | Tornado Warning | SHV | Bossier, Caddo | 36 min |
| Oct 29, 3:56 PM CDT | Tornado Warning | SHV | Bossier | 14 min |
| Oct 29, 4:20 PM CDT | Tornado Warning | SHV | Bossier, Caddo, Webster | 25 min |
| Oct 29, 4:52 PM CDT | Flash Flood Warning | SHV | Webster | 4 hr |
| Oct 29, 5:03 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 42 min |
| Oct 29, 5:07 PM CDT | Severe Thunderstorm Warning | SHV | Webster | 38 min |
| Oct 29, 5:24 PM CDT | Flash Flood Warning | SHV | Bossier, Caddo | 4 hr |
| Oct 29, 5:27 PM CDT | Tornado Warning | SHV | Caddo | 48 min |
| Oct 29, 5:49 PM CDT | Tornado Warning | SHV | Bossier, Caddo | 41 min |
| Oct 29, 5:58 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo, De Soto | 47 min |
| Oct 29, 6:16 PM CDT | Flash Flood Warning | SHV | Bossier, Caddo, De Soto | 3 hr |
| Oct 29, 6:28 PM CDT | Tornado Warning | SHV | Bossier, Caddo | 47 min |
| Oct 29, 2:56 PM CDT | Tornado Warning | SHV | Union | 34 min |
| Oct 29, 4:57 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Nevada | 37 min |
| Oct 29, 5:27 PM CDT | Tornado Warning | SHV | Columbia, Nevada | 33 min |
| Oct 29, 6:35 PM CDT | Tornado Warning | SHV | Columbia, Nevada | 25 min |
| Oct 29, 6:41 PM CDT | Tornado Warning | SHV | Miller | 34 min |
| Oct 29, 6:49 PM CDT | Tornado Warning | SHV | Little River, Sevier | 41 min |
Nearby
Tornado Warnings in Louisiana, 2009Tornado Warnings in Arkansas, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.